MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-0130
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Reaction (2414)
Date of Event 06/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
A patient who has did surgical procedure tha several years ago, but there is a suspicion of a pseudotumor in the combination of delta ceramic head and acholede tmzf, and the revision surgery was planned.Pseudo-tumor has confirmed in the proximal part of the fixed stem.Remove the head, stem and polyethylene liner and insert a new implant.Insert another size polyethylene liner, exeter stem and metal head.
 
Additional Manufacturer Narrative
Reported event: an event regarding altr involving an accolade stem was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection visual inspection was performed as part of the material analysis report (mar), dated (b)(6) 2019.This inspection indicated.Stem biological material and damage consistent with explantation observed on each side of the returned hip stem.Dimensional inspection: not performed as the reported device was implanted and subsequently explanted.The device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.Functional inspection: not performed as the reported device was implanted and subsequently explanted.The device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.A material analysis has been performed.The report concluded: conclusion a continuous metal transfer ring was observed at the proximal end of the taper, indicating proper seating between the head taper and stem trunnion.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined medical records received and evaluation: no medical records were received for review with a clinical consultant device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Further information such as, pre- and post-operative x-rays, operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further valuation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
ACCOLADE PLUS TMZF HIP STEM #1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8775749
Report Number0002249697-2019-02548
Device Sequence Number16628731
Product Code LPH
UDI-Device Identifier04546540510662
UDI-Public04546540510662
Combination Product (Y/N)N
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number6021-0130
Device Lot Number51516902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;